Alert archive / New Hampshire / Special Weather Statements in 2021

Special Weather Statement, NWS Gray, ME

November 19, 2021Carroll County, New Hampshire

NWS Gray, ME issued this special weather statement at Nov 19, 2021, 3:44 PM EST for Carroll County, New Hampshire. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 19, 2021, 3:44 PM EST (20:44 UTC)
Expired
Nov 19, 2021, 4:30 PM EST
In force
46 min
Issued by
NWS Gray, ME

County Carroll County, NH

The radar

The Portland,ME radar (KGYX), 85 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2021-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2021-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -203 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
107 kt
0-1 km storm-relative helicity
-203 m²/s²
0-3 km storm-relative helicity
-184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

716 
WWUS81 KGYX 192044
SPSGYX

Special Weather Statement
National Weather Service Gray ME
344 PM EST Fri Nov 19 2021
 
NHZ003>006-192130-
Northern Grafton-Southern Carroll-Southern Grafton-Northern Carroll-
344 PM EST Fri Nov 19 2021

...An area of heavy snow showers will affect east central Grafton and
central Carroll Counties...

At 343 PM EST...An area of heavy snow showers was 9 miles north of
Sandwich, or 12 miles north of Moultonborough...moving southeast AT
40 MPH.

Locations impacted include...
Conway, Ossipee, Moultonborough, Effingham, Tamworth, Sandwich,
Madison, Freedom, Albany, Eaton, Livermore, Waterville Valley,
Tuftonboro and Wakefield.

This also includes...
  Mount Chocorua, Mount Whiteface, The Tripyramids, Mount
Passaconaway, and Sabbaday Falls.
 
  * Visibilities will drop quickly to less than a half mile in this 
  area of heavy snow showers.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4386 7156 4403 7148 4398 7101 4362 7099
TIME...MOT...LOC 2043Z 294DEG 34KT 4393 7144 
$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Nov 19, 3:07 PM EST, 37 minutes earlier.

Area forecast discussion, Nov 19, 3:07 PM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Gray ME
307 PM EST Fri Nov 19 2021

.SYNOPSIS...
High pressure brings fair weather Saturday into Sunday. The
next frontal system will bring widespread rain Sunday night into
Monday. Occasional showery weather may continue through the
middle of next week depending on how far close offshore low
pressure retrogrades.

&&

.NEAR TERM /THROUGH TONIGHT/...
Low level temp differential supports showers tapering to
scattered flurries into the evening. Skies trend clear outside
the mountains. Snow showers will continue here a bit longer
where low level moisture remains through the evening.

Temperatures will fall throughout the CWA tonight amid CAA.
Widespread lows in the mid 20s are expected, especially where
clouds dissipate later this evening. Winds will gradually
slacken as ridging moves in and pressure gradient opens.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Dry weather is in store for Saturday as sfc high pressure moves
into the east coast. Low RH low levels could mix down and bring
even lower RH values to the surface in the afternoon.

NH and ME will reside to the north of this high, allowing a
much calmer day wind wise. Despite a mostly sunny day for the
foothills and coast, daytime highs will remain cool in the mid
40s.

Clouds increase in the late afternoon with mostly cloudy skies
expected overnight. This will temper the overnight lows, but
values around freezing will be in reach.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
A warm front will make progress northward into our forecast area
on Sunday as a short wave trough moves eastward from the Great
Lakes states. As a result, clouds will be plentiful with a
little light rain possible later in the day. However, the vast
majority of the area is expected to be dry.

Forcing for ascent will quickly increase Sunday evening
resulting in widespread rain overspread the forecast area as a
cold front approaches from the west. Some light mixed precip may
occur in the north at the start, but temperatures are expected
to warm overnight. As the low level jet strengthens the rain
may become heavy for a time before the cold front sweeps across
the region Monday morning. At this time no flooding issues are
expected as the best combination of best moisture and strongest
forcing for ascent will likely be to our northeast. Overall, a
half inch to an inch of rain is expected with locally higher
amounts possible.

As far as winds go, forecast soundings indicate the potential
for a few 30-40 MPH wind gusts where low level lapse rates
steepen right before FROPA late Sunday night and early Monday
morning.

After the front moves through Monday, it appears as though fair
weather will be the norm through much of the upcoming week.
However, we'll have to watch for the closed low to the east to
potentially pinwheel back westward midweek providing some
showers, mainly to the coast.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Short Term...-SHSN clears this afternoon with VFR through Sat.
Gusty WNW winds slowly slacken this evening, becoming mostly
light and variable Sat and Sat night. Brief MVFR will be
possible for KHIE and KLEB this evening as showers wrap up.

Long Term...Increasing clouds expected on Sunday with lowering
ceilings as well, especially Sunday night. Widespread rain and
IFR conditions likely Sunday night into Monday before some
improvement begins Monday afternoon from west to east. Lingering
showers Tuesday will be more likely in the mountains. LLWS a
good possibility Sunday night as 2K ft winds increase to around
40 kt from the south.

&&

.MARINE...
Short Term...SCA conditions continue with offshore gusty winds
around 25 kt. Wave heights will be slow to fall tonight as these
winds slowly decrease, remaining around 3 to 6 ft Saturday
morning.

Long Term...Southerly flow ramps up on Sunday into Sunday night
ahead of the approaching frontal system. Some gusts to gale
force will be possible through Monday especially across the
central and eastern Gulf of Maine, but the model trends have
been to push this threat a bit further east. Offshore west to
northwest winds behind the front through Tuesday should be
considerably lighter than the winds ahead of the front.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 6 AM EST Saturday for ANZ153.
     Small Craft Advisory until 9 AM EST Saturday for ANZ150>152-
     154.

&&

NEAR TERM...Cornwell
SHORT TERM...Cornwell
LONG TERM...Ekster
Hazardous weather outlook, Nov 19, 3:37 PM EST, 7 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
337 PM EST Fri Nov 19 2021

MEZ012>014-018>028-033-NHZ005>015-202045-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
337 PM EST Fri Nov 19 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-202045-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
337 PM EST Fri Nov 19 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Winds increase out of the south Sunday night into Monday ahead of a
frontal system. Some gusts may approach gale force especially over
the central and eastern Gulf of Maine.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-NHZ001>004-202045-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-
337 PM EST Fri Nov 19 2021

This Hazardous Weather Outlook is for west central Maine, western
Maine and northern New Hampshire.

.DAY ONE...This afternoon and tonight.

A few snow showers and squalls may occur this evening leading to
brief hazardous driving conditions.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 19, 10:12 AM EST, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Gray ME
1012 AM EST Fri Nov 19 2021

MEZ007-012-NHZ002-191600-
Southern Oxford-Northern Oxford-Southern Coos-
1012 AM EST Fri Nov 19 2021

...An area of heavy snow showers will affect central Oxford and east
central Coos Counties...

At 1011 AM EST...An area of heavy snow showers was 9 miles northwest
of Bethel...moving east AT 30 MPH.

Locations impacted include...
Bethel, Rumford, Canton, Waterford, Grafton, Buckfield, Hartford,
Greenwood, Hanover, Gilead, West Paris, Woodstock, Sumner, Riley,
Albany, Mason, Norway, Milton, Newry and Paris.

This also includes...
  Mount Success, Caribou Mountain, Gentian Pond, Albany Mountain, and
Goose Eye Mountain.

  * Visibilities will drop quickly to less than a half mile in this
  area of heavy snow showers.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4439 7113 4457 7106 4446 7033 4415 7054
TIME...MOT...LOC 1511Z 286DEG 28KT 4446 7096

MLE
Special weather statement, Nov 19, 11:00 AM EST, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Gray ME
1100 AM EST Fri Nov 19 2021

MEZ007-012-NHZ002>004-191645-
Southern Oxford-Northern Oxford-Northern Grafton-Southern
Coos-Northern Carroll-
1100 AM EST Fri Nov 19 2021

...An area of heavy snow showers will affect west central Oxford...
southern Coos...northeastern Grafton and northeastern Carroll
Counties...

At 1059 AM EST...An area of heavy snow showers was along a line
extending from 6 miles northwest of Berlin to near Mount Washington
to near Bethlehem...and moving southeast AT 25 MPH.

Locations impacted include...
Conway, Berlin, Fryeburg, Bethel, Bethlehem, Lincoln, Franconia,
Pinkham Notch, Mount Washington, Carroll, Gorham, Bartlett, Lovell,
Jefferson, Jackson, Albany, Chatham, Dummer, Gilead and Stowe.

This includes Interstate 93 between mile markers 120 and 122.

This also includes...
  Crawford Notch State Park, North Twin Mountain, Mount Jefferson,
Mount Madison, and Mount Eisenhower.

  * Visibilities will drop quickly to less than a half mile in this
  area of heavy snow showers.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4449 7082 4413 7095 4395 7126 4429 7178
      4437 7137 4462 7133
TIME...MOT...LOC 1559Z 304DEG 20KT 4453 7130 4434 7133 4429 7164

MLE
Special weather statement, Nov 19, 12:27 PM EST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Gray ME
1227 PM EST Fri Nov 19 2021

MEZ012-NHZ002>006-191815-
Southern Oxford-Northern Grafton-Southern Carroll-Southern
Coos-Southern Grafton-Northern Carroll-
1227 PM EST Fri Nov 19 2021

...An area of heavy snow showers will affect southwestern Oxford...
southeastern Coos...east central Grafton and northern Carroll
Counties...

At 1227 PM EST...An area of heavy snow showers was along a line
extending from 8 miles west of Bethel to 10 miles southwest of Mount
Washington to 8 miles southeast of Woodstock...and moving east AT 25
MPH.

Locations impacted include...
Conway, Fryeburg, Bethel, Lincoln, Ossipee, Tamworth, Pinkham Notch,
Sandwich, Waterford, Carroll, Bartlett, Madison, Freedom, Lovell,
Greenwood, Jackson, Eaton, Chatham, Gilead and West Paris.

This also includes...
  Crawford Notch State Park, Mount Eisenhower, Mount Chocorua,
Wildcat Mountain, and Speckled Mountain.

  * Visibilities will drop quickly to less than a half mile in this
  area of heavy snow showers.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4436 7047 4409 7096 4379 7117 4384 7164
      4418 7153 4441 7092
TIME...MOT...LOC 1727Z 280DEG 21KT 4437 7095 4418 7147 4393 7154
Special weather statement, Nov 19, 1:08 PM EST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Gray ME
108 PM EST Fri Nov 19 2021

NHZ002>006-191900-
Northern Grafton-Southern Carroll-Southern Coos-Southern
Grafton-Northern Carroll-
108 PM EST Fri Nov 19 2021

...An area of heavy snow showers will affect east central Grafton and
west central Carroll Counties...

At 108 PM EST...An area of heavy snow showers was 8 miles west of
Lincoln...moving east AT 40 MPH.

Locations impacted include...
Lincoln, Haverhill, Franconia, Woodstock, Sandwich, Piermont,
Bartlett, Bath, Albany, Benton, Easton, Ellsworth, Livermore,
Thornton, Waterville Valley, Landaff, Campton and Hart's Location.

This includes Interstate 93 between mile markers 88 and 107.

This also includes...
  Mount Moosilauke, Mount Whiteface, Long Pond Recreation Area, Elbow
Pond Recreation Area, and South Kinsman Mountain.

  * Visibilities will drop quickly to less than a quarter mile in
  this area of heavy snow showers.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4400 7202 4416 7190 4408 7117 4379 7148
TIME...MOT...LOC 1808Z 284DEG 34KT 4405 7184
Special weather statement, Nov 19, 1:51 PM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Gray ME
151 PM EST Fri Nov 19 2021

NHZ003>006-191930-
Northern Grafton-Southern Carroll-Southern Grafton-Northern Carroll-
151 PM EST Fri Nov 19 2021

...An area of heavy snow showers will affect east central Grafton and
central Carroll Counties...

At 151 PM EST...An area of heavy snow showers was 7 miles northwest
of Tamworth, or 10 miles north of Moultonborough...moving east AT 40
MPH.

Locations impacted include...
Conway, Ossipee, Moultonborough, Effingham, Tamworth, Sandwich,
Madison, Freedom, Albany, Eaton, Livermore, Waterville Valley,
Tuftonboro and Campton.

This also includes...
  Mount Chocorua, Mount Whiteface, The Tripyramids, Mount
Passaconaway, and Greeley Ponds.

  * Visibilities will drop quickly to less than a half mile in this
  area of heavy snow showers.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4386 7158 4403 7149 4395 7100 4378 7100
      4368 7115
TIME...MOT...LOC 1851Z 292DEG 35KT 4391 7139
Special weather statement, Nov 19, 3:44 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Gray ME
344 PM EST Fri Nov 19 2021

NHZ003>006-192130-
Northern Grafton-Southern Carroll-Southern Grafton-Northern Carroll-
344 PM EST Fri Nov 19 2021

...An area of heavy snow showers will affect east central Grafton and
central Carroll Counties...

At 343 PM EST...An area of heavy snow showers was 9 miles north of
Sandwich, or 12 miles north of Moultonborough...moving southeast AT
40 MPH.

Locations impacted include...
Conway, Ossipee, Moultonborough, Effingham, Tamworth, Sandwich,
Madison, Freedom, Albany, Eaton, Livermore, Waterville Valley,
Tuftonboro and Wakefield.

This also includes...
  Mount Chocorua, Mount Whiteface, The Tripyramids, Mount
Passaconaway, and Sabbaday Falls.

  * Visibilities will drop quickly to less than a half mile in this
  area of heavy snow showers.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4386 7156 4403 7148 4398 7101 4362 7099
TIME...MOT...LOC 2043Z 294DEG 34KT 4393 7144

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 10:12 AM ESTSpecial Weather StatementGYXOxford48 min
Nov 19, 3:56 PM ESTSpecial Weather StatementGYXFranklin34 min
Nov 19, 4:56 PM ESTSpecial Weather StatementGYXOxford34 min
Nov 19, 11:00 AM ESTSpecial Weather StatementGYXCoos45 min
Nov 19, 12:27 PM ESTSpecial Weather StatementGYXCarroll48 min
Nov 19, 1:08 PM ESTSpecial Weather StatementGYXGrafton52 min
Nov 19, 1:51 PM ESTSpecial Weather StatementGYXCarroll39 min

Nearby

Special Weather Statements in New Hampshire, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.